Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 27, 2005, 4:45 PM EST for Monroe County, Polk County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 4:45 PM EST (21:45 UTC)
- Expired
- Mar 27, 2005, 5:30 PM EST
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 124 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:25 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 272145
SVRMRX
TNC123-139-272230-
/O.NEW.KMRX.SV.W.0008.050327T2145Z-050327T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 PM EST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF MADISONVILLE
POLK COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...DUCKTOWN...BENTON
* UNTIL 530 PM EST
* AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES SOUTH OF BENTON...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON BY 455 PM EST
7 MILES SOUTHEAST OF MADISONVILLE BY 525 PM EST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...
AND A TORNADO COULD DEVELOP WITH LITTLE WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3549 8394 3542 8402 3531 8404 3525 8410
3524 8417 3527 8422 3522 8430 3500 8432
3501 8476 3525 8462 3526 8452 3534 8440
3547 8444 3564 8429
$$
171 follow-up statement
000
WWUS54 KMRX 272208
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
508 PM EST SUN MAR 27 2005
TNC123-139-272230-
/O.CON.KMRX.SV.W.0008.000000T0000Z-050327T2230Z/
MONROE TN-POLK TN-
508 PM EST SUN MAR 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EST FOR POLK
AND MONROE COUNTIES...
AT 503 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR BULLET CREEK...OR ABOUT 11 MILES EAST OF BENTON...MOVING
NORTHEAST AT 55 MPH. A SECOND STORM OF EQUAL STRENGTH WAS DEVELOPING
OVER CENTRAL MONROE COUNTY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OCOEE DAM NUMBER 1 AND PARKSVILLE BY 450 PM EST
ARCHVILLE...RELIANCE AND CHILHOWEE CAMPGROUND BY 455 PM EST
BULLET CREEK BY 510 PM EST
COKER CREEK BY 515 PM EST
TELLICO PLAINS AND MOUNT VERNON BY 520 PM EST
TARIFFVILLE BY 530 PM EST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...
AND A TORNADO COULD DEVELOP WITH LITTLE WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3549 8394 3542 8402 3531 8404 3525 8410
3524 8417 3527 8422 3522 8430 3500 8432
3501 8476 3525 8462 3526 8452 3534 8440
3547 8444 3564 8429
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:10 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 27, 2:10 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 210 PM EST SUN MAR 27 2005 .SHORT TERM (TONIGHT AND MONDAY)...CURRENT SURFACE ANALYSIS SHOWS AN INVERTED TROUGH STRETCHING NORTHEAST GENERALLY ALONG THE PLATEAU... WITH A DEEPENING SURFACE LOW OVER WEST-CENTRAL ALABAMA. TEMPS HAVE WARMED CONSIDERABLY INTO THE LOWER TO MID 70S ACROSS THE NORTHERN HALF OF THE FORECAST AREA...WHERE BREAKS IN THE CLOUD COVER OCCURRED EARLIER TODAY. A MODIFIED NASHVILLE SOUNDING WITH THESE TEMPS INDICATES THAT MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON AND EVENING. THIS MODERATE INSTABILITY...COMBINED WITH THE HIGH HELICITY VALUES ALONG THE INVERTED TROUGH AND AHEAD OF THE SURFACE LOW... SHOULD HELP TO SET THE STAGE FOR THE DEVELOPMENT OF SUPERCELLS ALONG AND EAST OF THE TROUGH LATER THIS AFTERNOON AND EVENING. THE THREAT OF MORE WIDESPREAD CONVECTION WITH LOCALLY HEAVY RAINFALL SHOULD DEVELOP THIS EVENING AS THE SURFACE LOW TRACKS INTO THE FORECAST AREA. MODELS CONTINUE TO INDICATE A SLOWER PROGRESSION OF THIS SURFACE LOW...WITH THE LOW EXPECTED TO BE LOCATED ACROSS CENTRAL EAST TN AROUND MIDNIGHT TONIGHT. THE DEEP UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL LINGER ACROSS THE FORECAST AREA TOMORROW...HELPING TO REGENERATE ADDITIONAL CONVECTION. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY...THE LOW WILL BE EXITING THE MRX CWA SUNDAY EVENING WITH CONVECTION ENDING FROM WEST TO EAST. HIGH PRESSURE BUILDS IN FOR TUESDAY AND WEDNESDAY. MODELS CONTINUE TO HAVE PROBLEMS WITH TIMING OF THE NEXT SYSTEM...MAIN FRONTAL PASSAGE CURRENTLY PROGGED FOR THURSDAY NIGHT WITH ADDITIONALLY SHORTWAVES IN THE UPPER FLOW. WILL KEEP CHANCE POPS FOR THURSDAY THROUGH FRIDAY NIGHT WITH A DRYING TREND FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 54 60 44 76 / 100 60 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 60 42 72 / 100 80 20 0 OAK RIDGE, TN 51 60 42 72 / 100 80 20 0 TRI CITIES AIRPORT, TN 50 59 40 68 / 100 80 30 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DMG/MJB
Hazardous weather outlook, Mar 27, 10:35 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATE NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 AM EST SUN MAR 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1035 AM EST (935 AM CST) SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ...A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A LOW PRESSURE SYSTEM OVER THE DEEP SOUTH. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE WITH STRONG DAMAGING WINDS...LARGE HAIL UP TO GOLFBALL SIZE AND LOCALLY HEAVY RAINFALL. THERE WILL ALSO BE A THREAT FOR SOME STRONG TORNADOES...MAINLY ACROSS SOUTHEAST TENNESSEE AND CENTRAL EAST TENNESSEE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... ANOTHER COLD FRONT AND ITS ASSOCIATED UPPER LEVEL LOW WILL SWEEP EAST ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THURSDAY NIGHT AND FRIDAY MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED WITH THE FRONTAL PASSAGE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Special weather statement, Mar 27, 3:00 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EST SUN MAR 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-280500- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 300 PM EST (200 PM CST) SUN MAR 27 2005 ...A MODERATE RISK OF SEVERE THUNDERSTORMS STILL EXISTS THIS EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... A LOW PRESSURE SYSTEM OVER CENTRAL ALABAMA WILL MOVE NORTHEAST INTO THE TENNESSEE VALLEY THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS SYSTEM. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO GOLFBALL SIZE...AND EVEN ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY CAUSE SOME FLASH FLOODING OF AREA STREAMS...PONDING OF WATER ACROSS LOW LYING AREAS...AND STREET FLOODING. RESIDENTS OF EAST TENNESSEE...EXTREME SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA SHOULD THINK NOW ABOUT WHAT YOU WOULD DO IF SEVERE WEATHER THREATENS. PLEASE CONSIDER VISITING OUR WEBPAGE AT WWW.SRH.NOAA.GOV/MRX/ FOR SEVERE WEATHER SAFETY INFORMATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION OR RADIO STATIONS...FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:55 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 50 min |
| Mar 27, 5:01 PM EST | Severe Thunderstorm Warning | MRX | McMinn | 44 min |
| Mar 27, 5:16 PM EST | Severe Thunderstorm Warning | MRX | Blount, Loudon, Meigs, Morgan, Rhea, Roane | 44 min |
| Mar 27, 5:22 PM EST | Tornado Warning | MRX | Bledsoe, Sequatchie | 23 min |
| Mar 27, 5:45 PM EST | Severe Thunderstorm Warning | MRX | Marion | 31 min |
| Mar 27, 5:54 PM EST | Severe Thunderstorm Warning | MRX | Sequatchie | 36 min |
| Mar 27, 6:11 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe | 34 min |
| Mar 27, 6:22 PM EST | Severe Thunderstorm Warning | MRX | Claiborne | 23 min |
| Mar 27, 6:46 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.